Can Fioricet Get You High?

NO. I do not think Fioricet can get you high.

One of the key active ingredients responsible for the so-called Fioricet high is butalbital.

butalbital
Butalbital is a barbiturate that’s considered short-to-intermediate acting, and it can relieve symptoms of anxiety, reduce pain, relax muscles and act as a sedative. There are many neuropsychological effects of butalbital, some of which aren’t clearly understood to this day.
The belief is that the Fioricet high is caused by the fact that butalbital can increase the inhibition neurotransmitters in the brain called GABA.
But by rxlist,  the barbiturate butalbital addict per day is usually about 1,500 mg. One pill of fioricet contains 40mg butalbital. if you are taking 1,500mg per day, you will take more than 30 tablet of fioricet which contain 9000mg acetaminophen. If you have taken more than 9000mg acetaminophen, you will die. The max dosage of acetaminophen per day is 3000mg.
Besides,  As tolerance to barbiturates develops, the amount needed to maintain the same level of intoxication increases; tolerance to a fatal dosage, however, does not increase more than twofold. As this occurs, the margin between an intoxication dosage and fatal dosage becomes smaller.
The lethal dose of a barbiturate is far less if alcohol is also ingested. Major withdrawal symptoms (convulsions and delirium) may occur within 16 hours and last up to 5 days after abrupt cessation of these drugs. Intensity of withdrawal symptoms gradually declines over a period of approximately 15 days. Treatment of barbiturate dependence consists of cautious and gradual withdrawal of the drug.
Barbiturate-dependent patients can be withdrawn by using a number of different withdrawal regimens. One method involves initiating treatment at the patient’s regular dosage level and gradually decreasing the daily dosage as tolerated by the patient.
Fioricet can reduce anxiety and some people with anxiety disorders may take it for this reason, although this is not what it’s approved for. There is the potential for Fioricet to decrease feelings of anxiety even when it’s taken at a normal dose, and this is because of the impact of butalbital on GABA. For some people, a Fioricet high is actually just equated with a reduction in anxiety.
Not everyone will associate the use of this drug with the Fioricet high. Some of the factors that determine whether or not a person will experience a Fioricet high can include the dosage they take and their tolerance. Newer users may be more likely to experience what they would describe as the Fioricet high. Other factors that could influence this include the specific formulation of the drug and whether or not other substances are taken with it. Some people may try to extract the butalbital from Fioricet and remove it from the caffeine and acetaminophen for a greater high.
This is not only drug abuse, but might not even achieve the effects the person is looking for. It’s important to realize that there can be serious and deadly consequences associated with trying to achieve a Fioricet high.
This can include addiction, adverse reactions, brain damage, emotional crashes, and overdose. Since Fioricet has acetaminophen, if people abuse it to get high they may also sustain liver damage or failure.

What should I avoid while taking Fioricet to relieve your pain and headache?

Fioricet can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.

Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines.

Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

While you are taking this medication, avoid taking diet pills, caffeine pills, or other stimulants (such as ADHD medications) without your doctor’s advice.

IMPORTANT WARNING:

Taking too much acetaminophen can cause liver damage, sometimes serious enough to require liver transplantation or cause death. You might accidentally take too much acetaminophen if you do not follow the directions on the prescription or package label carefully, or if you take more than one product that contains acetaminophen.

To be sure that you take acetaminophen safely, you should

  • not take more than one product that contains acetaminophen at a time. Read the labels of all the prescription and nonprescription medications you are taking to see if they contain acetaminophen. Be aware that abbreviations such as APAP, AC, Acetaminophen, Acetaminoph, Acetaminop, Acetamin, or Acetam. may be written on the label in place of the word acetaminophen. Ask your doctor or pharmacist if you don’t know if a medication that you are taking contains acetaminophen.
  • take acetaminophen exactly as directed on the prescription or package label. Do not take more acetaminophen or take it more often than directed, even if you still have fever or pain. Ask your doctor or pharmacist if you do not know how much medication to take or how often to take your medication. Call your doctor if you still have pain or fever after taking your medication as directed.
  • be aware that you should not take more than 4000 mg of acetaminophen per day. If you need to take more than one product that contains acetaminophen, it may be difficult for you to calculate the total amount of acetaminophen you are taking. Ask your doctor or pharmacist to help you.
  • tell your doctor if you have or have ever had liver disease.
  • not take acetaminophen if you drink three or more alcoholic drinks every day. Talk to your doctor about the safe use of alcohol while you are taking acetaminophen.
  • stop taking your medication and call your doctor right away if you think you have taken too much acetaminophen, even if you feel well.

Talk to your pharmacist or doctor if you have questions about the safe use of acetaminophen or acetaminophen-containing products.